MAUDE Adverse Event Report: LIFE TECHNOLOGIES CORPORATION ONCOMINE (TM) DX TARGET TEST; ONCOMINE DX TARGET TEST

LIFE TECHNOLOGIES CORPORATION ONCOMINE (TM) DX TARGET TEST; ONCOMINE DX TARGET TEST
Model Number A32441
Medical Device Problem Codes False Negative Result (1225); Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Catalog #: a32451 is the identifier used for customers to order the oncomine dx target test.It is considered a "lot managed sku" which is not held in inventory, but provides instruction regarding which products will ship for the customer order.The oncomine dx target test rna/dna panel is only shipped as part of catalog #: a32451, but for traceability purposes, has it's own product identifiers: oncomine dx target test rna/dna panel, catalog #: a32441, lot #: 1705001, (b)(4).Since the oncomine dx target test rna/dna panel can only be ordered as part of the oncomine dx target test (catalog #: a32451), the oncomine dx target test is considered the affected product in the field.The date received by manufacturer is considered february 13, 2018.This is the date the clinical relevance of the low oligonucleotide concentration became available.On february 13, 2018 information regarding possible false negatives or "no calls" in the field were reported by thermo fisher scientific r&d to the investigation team.February 13, 2018 is considered the date thermo fisher scientific became aware of a mdr reportable event.Manufacturer narrative: the root cause of the low oligonucleotide concentration in the oncomine dx target rna/dna panel (catalog #: a32441) has been determined to be the inadvertent addition of the deionized water during filling of the bulk rna oligo solution during the lot manufacturing process.Bulk oligo solution was thawed, vortexed and then centrifuged using a counterweight containing di water.The operator mistakenly poured di water from the counterweight into the fill reservoir instead of the bulk oligo solution to complete the pipetting and fill/finish process of the rna panel.Customers were notified of the issue on february 16, 2018 and instructed to review any patient test results obtained using the defective product.Customers were advised to retest patient samples which resulted in a "no call" or negative result for a ros1 variant using an alternative test method if one was not previously performed.Patients tested with the defective rna panel may be at risk for receiving a false negative result.Only patients with a ros1 variant (1%-2% of the patient population) would be at risk for a false negative result and possibly be excluded from treatment with xalkori.
 
Event or Problem Description
An internal investigation of the oncomine dx target test rna/dna panel (lot# 1705001), a component of the oncomine dx target test, revealed a manufacturing error caused a low oligonucleotide concentration in the rna panel of the final product.The low oligonucleotide concentration may cause the oncomine dx target test to malfunction and produce no test results, or false negative test results to be reported to a clinician when the oncomine dx target test is being used to determine the presence of a ros1 gene variant in patients with non-small cell lung cancer (nsclc).Nsclc patients identified with a ros1 gene variant may be candidates for the drug xalkori (crizotinib).Clinical studies for xalkori showed that 66% of the study participants with nsclc that had spread to other parts of the body experienced lessened metastasis, shrunken tumors, or no signs of cancer.Individuals who were given xalkori also had a median time period of 18.3 months before noticable tumor growth/metastasis occured.A false negative test result for a ros1 variant may exclude a patient from receiving xalkori and the possible therapeutic benefits of the drug.The product malfunction was discovered internally.No reports of product malfunction, patient death or serious injury was received from customers.

Brand Name
ONCOMINE (TM) DX TARGET TEST
Common Device Name
ONCOMINE DX TARGET TEST
Manufacturer (Section D)
LIFE TECHNOLOGIES CORPORATION
7335 executive way
frederick MD 21704
MDR Report Key7293259
Report Number3003335080-2018-00001
Device Sequence Number957728
Product Code PQP
UDI-Device Identifier10190302006385
UDI-Public(01)10190302006385(17)180220(10)1705001(240)A32441
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date02/20/2018
Device Model NumberA32441
Device Catalogue NumberA32441 (A PART OF A32451)
Device Lot Number1705001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Initial Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003335080-2018-002-C
Patient Sequence Number1